I’m a bit concerned about a seemingly undocumented side effect of propecia, and I am hoping you can help shed some light given your extensive experience with this med.
Have any of your patients experienced tinnitus as a side effect? I’ve been on propecia for about 5 weeks now, and I believe that I have developed tinnitus as a side effect.
As a note, I spent some time on prozac several years ago. For me, tinnitus was a definite side effect of that medication. After years off the medication, the ringing subsided. As far as propecia goes, is this sort of side effect indicative of a poor tolerance scenario that could degenerate to someting worse?
In searching for more information this, I found this article, upon which I will withold judgement and analysis due to lack of understanding: https://www.bio.net/bionet/mm/neur-sci/2004-August/058929.html
Tinnitus or ringing in the ears is not a common side effect of Propecia (finasteride). In fact, I have never heard of such a complaint. Your tinnitus may be a symptom of something completely unrelated to a medication you are taking. Rather, it may be a warning sign of other medical issues. You should explore these possibilities with the doctor who prescribed you the medication.
With respect to your article, I do not think it has any significant relevance to your question at hand. Furthermore, it is a study done on mice and the chemical pathways and the questions posed, although interesting, may be an intellectual argument. At best, more research should be done.